Monomorphic ventricular tachycardia due to protease inhibitor intoxication by atazanavir

Byunghyun Kim, Kyung Su Kim

Research output: Contribution to journalArticle

Abstract

Atazanavir is a protease inhibitor approved for use in combination with other antiretroviral drugs for the treatment of human immunodeficiency virus infection. Atazanavir and other protease inhibitors can sometimes induce corrected QT prolongation and ventricular arrhythmia. A 40-year-old man with no comorbidities, except human immunodeficiency virus 1 infection, presented with palpitations 3 days after an overdose of 150 caps of atazanavir, with suicidal intent. His initial electrocardiogram showed monomorphic ventricular tachycardia, and hyperbilirubinemia was observed in his initial blood test. Immediately after magnesium sulfate infusion, his ventricular tachycardia was converted into junctional bradycardia with prolonged corrected QT. After 3 days of close observation in the intensive care unit, the corrected QT prolongation and hyperbilirubinemia were normalized.

Original languageEnglish
Pages (from-to)131-134
Number of pages4
JournalClinical and Experimental Emergency Medicine
Volume5
Issue number2
DOIs
StatePublished - Jun 2018

    Fingerprint

Keywords

  • Atazanavir sulfate
  • Hyperbilirubinemia
  • Intoxication
  • Tachycardia
  • Ventricular

Cite this